Alert archive / Montana / High Wind Warnings in 2014
High Wind Warning 4, NWS Glasgow, MT
NWS Glasgow, MT issued this high wind warning at Jan 20, 2014, 3:45 AM MST for 9 counties in Montana. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 20, 2014, 3:45 AM MST (10:45 UTC)
- Expired
- Jan 20, 2014, 8:00 AM MST
- In force
- 4 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 114 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 20, 4:35 AM MST | NON-TSTM WND GST 59 | Glendive, MT | |
| Jan 20, 6:44 AM MST | NON-TSTM WND GST 58 | 14 Nnw Hell Creek Recre, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
922 WWUS75 KGGW 201045 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 345 AM MST MON JAN 20 2014 ...STRONG WIND THIS MORNING BEHIND A COLD FRONT... MTZ017>020-023>027-061-062-201500- /O.NEW.KGGW.HW.W.0004.140120T1045Z-140120T1500Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...TERRY... WIBAUX...OPHEIM...CULBERTSON 345 AM MST MON JAN 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TIMING...UNTIL 8 AM THIS MORNING. * WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO AS HIGH AS 60 MPH. * IMPACTS...HIGH PROFILE VEHICLES COULD ENCOUNTER HAZARDOUS CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
105 WWUS75 KGGW 201455 NPWGGW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 755 AM MST MON JAN 20 2014 MTZ017>020-023>027-061-062-201600- /O.EXP.KGGW.HW.W.0004.000000T0000Z-140120T1500Z/ CENTRAL AND SOUTHERN VALLEY-DANIELS-SHERIDAN-WESTERN ROOSEVELT- MCCONE-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE... FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...WOLF POINT... POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...RICHEY...TERRY... WIBAUX...OPHEIM...CULBERTSON 755 AM MST MON JAN 20 2014 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING. WINDS HAVE DIMINISHED ACROSS THE WARNING AREA...THEREFORE THE HIGH WIND WARNING WILL EXPIRE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Jan 20, 3:20 AM MST, 25 minutes earlier.
Area forecast discussion, Jan 20, 3:20 AM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 320 AM MST MON JAN 20 2014 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... A BACK DOOR COLD FRONT IS TEMPORARILY PUSHING INTO NORTHEAST MONTANA FROM THE NORTH THIS MORNING. THE NAM AND GFS 12Z 850MB TEMPERATURES WILL RANGE FROM -3C IN PETROLEUM COUNTY TO -17C IN THE SHERIDAN COUNTY. THIS COLD AIR BEHIND THE FRONT WILL DROP LOWS INTO THE TEENS BY MORNING FOR THE NORTHEAST PORTION OF THE CWA. OVERRUNNING MOISTURE ALONG THE FRONT THIS MORNING IS PRODUCING WEAK RADAR ECHOES...GENERATING LIGHT SNOW. BY AFTERNOON THE STATIONARY FRONTAL BOUNDARY WILL BEGIN RETREATING EAST. BUT WITH COLD AIR IN PLACE LOWS TONIGHT COULD REACH 0F IN SHERIDAN COUNTY. A SURFACE TROUGH DROPPING SOUTHEAST OUT OF SASKATCHEWAN WILL GENERATE GUSTY WIND THIS MORNING THAT WILL DIMINISH LATER TODAY AS THE TROUGH SHIFTS FARTHER EAST. TUESDAY THROUGH WEDNESDAY...TEMPERATURES RECOVER AND MOVE BACK ABOVE NORMAL TUESDAY AS THE WESTERN RIDGE NUDGES EAST OVER NEMONT. THE STATIONARY FRONTAL BOUNDARY STABILIZES A BIT AS OVERRUNNING MOISTURE AND LOW STRATUS SET UP NW TO SE OVER THE AREA. THEN BY EARLY WEDNESDAY MORNING THE BOUNDARY ONCE AGAIN PUSHES WEST. THIS WILL SEND THE PRECIPITATION BAND MORE TO THE SOUTHWEST BUT ALSO SETUP CAA FROM A STRONG SURFACE HIGH IN SOUTHERN SASKATCHEWAN. THIS WILL CAUSE FALLING TEMPERATURES ON WEDNESDAY...WITH THE HIGH EARLY IN THE DAY. THE AMOUNT OF SNOW ACCUMULATION IS NOT EXPECTED TO AMOUNT TO MORE THAN AN INCH. SCT .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... HIGHLY AMPLIFIED PATTERN CONTINUES WITH RIDGE ALONG THE WEST COAST AND STRONG HUDSON BAY LOW MAINTAINING BROAD TROF OVER THE EASTERN PORTION OF NORTH AMERICA. SURFACE BOUNDARY BETWEEN THE ARCTIC AIRMASS TO THE EAST AND THE WARM PACIFIC AIRMASS WILL WAFFLE ACROSS EASTERN MONTANA THROUGH PERIOD AS OCCASIONAL SHORTWAVES SLIDE DOWN THE NORTHWEST FLOW ACROSS CENTRAL CANADA. PERIOD OPENS WEDNESDAY NIGHT WITH ONE OF THESE WAVES EXITING THE REGION AND AN ARCTIC HIGH OVER THE NORTHERN PLAINS. UPSLOPE AND OVERRUNNING ALONG THE EDGE OF THE COLD DOME WILL KEEP SOME SNOW SHOWERS GOING ACROSS THE WESTERN ZONES...WHILE TEMPERATURES IN THE EAST FALL BELOW ZERO. COLD AIR EXPECTED TO MOVE OUT QUICKLY WITH CHINOOK SPREADING FROM SOUTHERN ALBERTA INTO MONTANA ON THURSDAY. WARMER CONDITIONS PERSIST THROUGH FRIDAY AND INTO SATURDAY BEFORE ANOTHER SHORTWAVE DROPS THROUGH CENTRAL CANADA. THIS WILL PUSH THE ARCTIC FRONT WESTWARD THROUGH THE MONTANA PLAINS ALONG WITH PRODUCING SOME OVERRUNNING PRECIPITATION. MODELS AGREE WITH TIMING THE FRONT BUT DIFFER ON HOW FAR WEST THE COLD AIR REACHES...WITH THE ECMWF COLDER THEN THE GFS. EBERT && .AVIATION... COLD FRONT BACKING INTO NORTHEAST MONTANA THIS MORNING WITH STRONG WIND GUSTS EXPECTED THROUGH SUNRISE. LOW VFR CONDITIONS ACCOMPANY THIS FRONT WITH THE OCCASIONAL MVFR WITH A SNOW SHOWER...MOST LIKELY AT KSDY. WINDS ARE EXPECTED TO DIMINISH...AND CLOUDS CLEAR DURING THE AFTERNOON. && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 20, 3:14 AM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 314 AM MST MON JAN 20 2014 MTZ016>027-059>062-211015- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 314 AM MST MON JAN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT STRONG GUSTY NORTHWEST WIND OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH BEHIND A COLD FRONT THIS MORNING WILL FALL OFF QUICKLY BY MID TO LATE MORNING. EXPECT COLDER TEMPERATURES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER COLD FRONT WEDNESDAY WILL GENERATE LIGHT SNOW OVER MUCH OF NORTHEAST MONTANA AND DROP DAYTIME TEMPERATURES TO THE TEENS AND SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.